Please use this identifier to cite or link to this item: http://hdl.handle.net/11189/3468
Title: On non-pertubative approach to transmission dynamics of infectious diseases with waning immunity
Authors: Makinde, Oluwole Daniel 
Keywords: Epidemic model;Vaccination coveage;Waning immunity
Issue Date: 2009
Publisher: De Gruyter
Source: Makinde, O.D. (2009). On non-pertubative approach to transmission dynamics of infectious diseases with waning immunity: International Journal of Nonlinear Sciences & Numerical Simulation, 10(4):451-458.
Abstract: On this paper, a mathematical model that describes the dynamics of re-infection under the assumption that the vaccine induced immune protection may wane over time is presented. The qualitative analysis reveals that the disease eradication depends on vaccination coverage as well as on vaccine efficacy. Using an appropriate Lyapunov function, we establish that the disease free equilibrium is globally asymptotically stable if the vaccination coverage level exceeds a certain threshold value. Numerical algorithm based on Adomian decomposition method (ADM) coupled with Padé approximation technique and He's variational iteration method (VIM) are developed and implemented in MAPLE to approximate the solution of the governing non-linear systems. Numerical simulations support our analytical conclusions and illustrate possible behaviour scenarios of the model.
URI: http://hdl.handle.net/11189/3468
http://dx.doi.org/10.1515/IJNSNS.2009.10.4.451
ISSN: 1565-1339
Rights: http://creativecommons.org/licenses/by-nc-sa/3.0/za/
Appears in Collections:Eng - Journal articles (DHET subsidised)

Show full item record

Page view(s)

30
Last Week
0
Last month
0
checked on Feb 9, 2021

Google ScholarTM

Check


Items in Digital Knowledge are protected by copyright, with all rights reserved, unless otherwise indicated.